MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer is using codabar barcode symbology without check digit and the range is configured from 2 digits to 23 digits.Based on the provided information the sid misreads occur only on uncapped sample tubes received from a specific blood collection center.The event is currently under investigation to determine if the quality of the label is compatible with the minimum print quality requirements.
 
Event or Problem Description
The customer reported several cases of misread sample tube ids (sids) on the tube identification modules at the input modules.In case the misread sid belongs to a sample tube (tube b) which is expected to be loaded on the automation system and has pending test orders, the wrongly identified sample tube (tube a) is tested according to the orders received for tube b.If the sample tubes is sent to a module or to a third party analyzer which checks the sample id the sample tube is flagged with sample id mismatch error and it is sent to the input/output module.Otherwise, if the tests are executed by an analyzer which do not read the sid, the mismatch error is not detected and the test results are associated to the wrong patient.When the sample tube b is actually loaded on the automation system it is flagged with error sc00e "duplicate sample id" and unloaded into the priority output rack of the input output module to be manually handled by the operators.No cases of actual erroneous results nor impacts on patient care have been reported from the field.
 
Additional Manufacturer Narrative
The initial report (mdr 3010825766-2022-00002 ) was submitted on may 13th, 2022.Referring to the supplemental report (mdr 3010825766-2022-00002 s1) submitted on aug.4th, 2022, the actual percentage of label not compatible with the minimum print quality requirements is 7.5% instead of 12.5% previously communicated.
 
Additional Manufacturer Narrative
Initial report (mdr 3010825766-2022-00002) was submitted on may 13th, 2022.Additional information: the distributor sent to inpeco some examples of tube labels to assess the print quality.The analysis showed that some of the provided labels (12,5%) were not compatible with the minimum print quality requirements.The poor label quality may affect the sample id readings at the tube identification modules and it may lead to a sid misreading.With the provided data it has not been possible to identify other causes.Inpeco suggested the customer to upgrade the tube identification module firmware to the last version in which issues of sample id not read (not strictly related to the scenario reported from the field) were improved.Inpeco offered assistance to correctly calibrate the camera.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key14394612
Report Number3010825766-2022-00002
Device Sequence Number12208199
Product Code CEM
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)210610
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP2
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer07/29/2022
08/23/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date08/04/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown